Research

Global nonlinear stability for steady ideal fluid flow in bounded planar domains


Reference:

Burton, G. R., 2005. Global nonlinear stability for steady ideal fluid flow in bounded planar domains. Archive for Rational Mechanics and Analysis, 176 (2), pp. 149-163.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below.

Abstract

We prove stability of steady flows of an ideal fluid in a bounded, simply connected, planar region, that are strict maximisers or minimisers of kinetic energy on an isovortical surface. The proof uses conservation of energy and transport of vorticity for solutions of the vorticity equation with initial data in L-p for p > 4/3. A related stability theorem using conservation of angular momentum in a circular domain is also proved.

Details

Item Type Articles
CreatorsBurton, G. R.
DOI10.1007/s00205-004-0339-0
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code7174
Additional InformationID number: ISI:000228640000001

Export

Actions (login required)

View Item